Medical questions & health advice by board certified doctors
"Could I have a breathing problem as a side affect of rectal cream?"
Do not have any lung conditions but do have sleep apnea. Using a rectal cream for 3 days. I am using Analpram-HC 2/5% Rectal Cream. Could it cause lack of oxygen?
If you are worrying about the rectal hemorrhoid cream interacting with your sleep apnea, then no, you don't need to worry. The rectal creams for hemorrhoids are pretty benign and they are not really absorbed into the system; they act locally to reduce inflammation in the hemorrhoids. Also, there is no medicine in the rectal cream that would be a problem for your sleep apnea or would cause your oxygen levels to drop. If you are noticing that your oxygen levels are dropping, or if you are feeling fatigued in the mornings consistent with sleep apnea, this should definitely be evaluated by your sleep doctor or your primary care doctor. However, this wouldn't have anything to do with your treatment for hemorrhoids. It would be interesting to know if you are using a CPAP machine for your sleep apnea. Sometimes, the pressure settings on these machines need to be changed from time to time, and it may be that yours needs some adjusting or customizing. If you are not using CPAP despite having sleep apnea, it might be time to talk to your doctor about getting set up with that technology. It will greatly help your sleep patterns.
Need more info?See a sleep medicine-specialist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.